Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


not on meds!
Jan 20, 2008

hello Dr Young. I have been on atipla for allmost 3 years now started off with tcell 12 and viral load of 400000 been undetectable since started meds. I am in the process of switching over medical insurance and I am waiting for my new cards to arrive so I have gone about ten days now with nothing cant afford them so have to wait. Is this going to mess me up real bad! God bless us all and thanks for what you guys do!

Response from Dr. Young

Thanks for your post.

It sounds like you've done very well on your treatments- it's usually my preference for patients not to stop medications, even for short periods of time. Though it is a "horse out of the barn" situation, I advice my patients to let me know if there is going to be a short fall of some sort or another. There are usually stockpiles of returned medications in our community- enough to get one through these short term discontinuations. Perhaps such resources may exist in your community.

All said, a single ten day interruption shouldn't cause a lot of issues. Be sure to let your doctor know that this has happened- the interruption in treatment will certainly change the way that your lab tests are ordered and interpreted, as a low level return of the virus could happen. Once medications are resumed, I'd expect that your viral load will return to undetectable (though this should be monitored).

Best of health to you, BY



Previous
Can a partner not pass it on?
Next
HIV Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement